Louisiana, 2005

Hail in Louisiana, August 4, 2005

August 4, 2005 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 4, 2:11 PM CST, 51 minutes earlier.

Area forecast discussion, Aug 4, 2:11 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 PM CDT THU AUG 4 2005

.SYNOPSIS...CURRENT SFC ANALYSIS SHOWS HI PRES RIDGING ACROSS THE
SERN CONUS FROM A CENTER OVER THE APPALACHIANS. MEANWHILE A WEAK LO
SITS OFF THE MOUTH OF THE MS RIVER W/ WEAK TROFFING OVER THE CSTL
WATERS. WATER VAPOR IMAGERY ALSO SHOWS THIS LO IN THE MID/UPR-
LVLS...WHILE RIDGES OF HI PRES LINGER OVER THE CENTER OF THE
COUNTRY AS WELL AS OVER THE CARIBBEAN/ERN GULF. WATER VAPOR ALSO
SHOWS A SLUG OF DRY AIR BETWEEN THE CNTL CONUS RIDGE/GULF RIDGE
SINKING S ACROSS NRN/CNTL LA. SCT CONVECTION HAS BEGUN TO DEVELOP
ON THE PERIPHERY OF THIS DRY AIR FROM THE LWR ATCHAFALAYA BASIN UP
THRU W-CNTL LA THEN NWRN LA/NERN TX.

&&

.DISCUSSION...EARLY MRNG DISCUSSION SUMMED THE SITUATION UP
PERFECTLY (SAME STORY...DIFFERENT DAY).

STILL SOME UNCERTAINTY ABOUT THE POPS FOR THIS EVE. WATER VAPOR
IMAGERY SHOWS DRIER AIR GRADUALLY SINKING S FURTHER INTO THE CWA
WHICH IS SUPPORTED TO SOME DEGREE BY BOTH THE NAM/GFS. BUT ITS HARD
TO IGNORE ALL THE ONGOING CONVECTION ALONG THE EDGE OF THE MOISTER
AIRMASS IN PLACE...WHICH DOESNT SHOW MUCH SWD MIGRATION ATTM. HAVE
OPTED TO GO CHC POPS THIS EVE ALL ZONES AND WILL TREND DOWN LATER IF
I SEE CONVECTION COMING TO AN END ACROSS ANY OF MY NRN ZONES.

THEREAFTER...SFC/UPR LO CONTINUES TO MEANDER OFF TO OUR E W/ RIDGING
STILL TO ITS N AND S. WEAK FLOW THRU MOST OF THE ATMOSPHERE WILL
ALLOW FOR DAILY SEABREEZE ACTIVITY AS WELL. ALTHOUGH HIGHER THAN
NORM PW AIR IS PROGGED ACROSS THE ENTIRE AREA...SLIGHTLY BETTER
MOISTURE LINGERS OVER THE SERN ZONES. WILL HOLD ONTO SLIGHTLY
HIGHER POPS THERE ALTHOUGH WILL BE GOING CHC POPS ALL ZONES.

BY LATE IN THE WEEKEND...SYSTEM BEGINS TO WEAKEN AND LIFT OUT.
HOWEVER A SUMMERLIKE AIRMASS IS PROGGED TO CONTINUE OVER THE AREA W/
AFTN/EVE RW/TRW EXPECTED AS A RESULT OF A SEA BREEZE & LEFTOVER
BOUNDAIRES. SO CLIMO POPS HAVE BEEN RETAINED FOR THE REMAINDER OF
THE FORECAST.

&&

.MARINE...NO REAL CHANGES HERE EITHER W/ MAINLY LGT VARIABLE FLOW
& SCT RW/TRW EXPECTED.

&&

.AVIATION...MVFR CONDITIONS LIKELY ALL TERMINALS TOWARD SUNRISE W/
SLIGHT VSBY RESTRICTIONS. OTHERWISE VFR EXCEPT NEAR CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  93  76  93 /  30  50  30  30
KBPT  75  93  76  94 /  30  40  30  30
KAEX  73  94  73  95 /  20  40  30  30
KLFT  74  91  74  92 /  30  50  30  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

LGE
Hazardous weather outlook, Aug 4, 5:07 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
607 AM CDT THU AUG 4 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-051115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
607 AM CDT THU AUG 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE DURING THE AFTERNOON
AND EVENING HOURS. HEAVY RAIN...GUSTY WINDS...AND OCCASIONAL TO
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ABOVE NORMAL THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE END OF
THE WEEK.  NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

The radar

The Lake Charles radar (KLCH), 41 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson Davis

When
August 4, 3:02 PM CST
Where
Jefferson Davis County, 1 mi NNW of Welsh
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.250, -92.817

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469775.